Hail, Cheyenne
- When
- July 8, 5:20 PM MST to 5:24 PM MST
- Where
- Cheyenne County, 2 mi E of Potter
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.217, -103.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 8, 2:05 PM MST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT THU JUL 8 2004 .SHORT TERM...UPPER TROF WILL MOVE THRU NORTHERN WY OVERNIGHT. SURFACE COLD FRONT THRU THE NORTHERN PORTION OF THE STATE MAKING LITTLE PROGRESS SOUTHWARD. META SHOWS THIS FRONT ONLY MAKING IT INTO THE FAR NORTHEAST CWA OVERNIGHT. WESTERLY SURFACE WINDS...LOW LEVEL MOISTURE...INSTABILITY AND CAPE SHIFT FARTHER EAST INTO NEBRASKA EARLY THIS EVENING. THINK BEST CHANCE OF SEVERE STORMS WILL BE IN OUR FAR EASTERN COUNTIES...BEFORE MOVING EAST AND OUT OF THE CWA EARLY THIS EVENING. CLEARING SKIES EXPECTED TONIGHT WITH HIGHER DEWPOINTS BEING FLUSHED OUT TO THE EAST...SO DO NOT THINK ANY FOG WILL DEVELOP OVERNIGHT. ON FRIDAY...HEIGHTS RISE OVER WY WITH FEW WEAK DISTURBANCES MOVING THRU SOUTHWEST FLOW ALOFT. THICKNESSES AND TEMPS ALOFT SIMILAR TO TODAY...SO EXPECT HIGH TEMPERATURES TO BE IN THE MID 80S TO MID 90S WITH SOME 70S IN THE HIGHER ELEVATIONS. BEST THUNDERSTORM CHANCES IN AND NEAR THE SOUTHEAST WYOMING MOUNTAINS. .LONG TERM...WILL KEEP A SLIGHT CHANCE OF TSTMS GOING FRI EVENING MAINLY OVER EASTERN PART OF FORECAST AREA. OVERALL...WX PATTERN WILL BE TAKING ON MORE OF A TYPICAL SUMMER APPEARANCE AS UPPER HEIGHTS RISE DUE TO INCREASED RIDGING TO SSE. TEMPS WILL STAY QUITE WARM UNTIL A DECENT COLD FRONT MOVES INTO CWA LATER WED AND THU. GOOD CAPE AND INSTABILITY WILL BE SET UP MAINLY OVER EASTERN HALF OF FORECAST AREA WHERE AT LEAST 20 PERCENT POPS OK FOR MOST OF THE AFTERNOONS/EVENINGS. BEST CHANCES EARLY ON WILL BE ON SAT WHEN ALL MODELS SHOW A DECENT SHORTWAVE TROUGH MOVING THROUGH...TIMING MAY BE JUST A BIT TOO EARLY IN THE DAY HOWEVER. WILL KEEP MON DRY FOR NOW BUT BRING A LOW POP INTO LAR/CYS AREAS ON TUE. CHANCE FOR TSTMS WILL INCREASE WED AND THU AS BETTER UPSLOPE FLOW DEVELOPS BEHIND COLD FRONT DISCUSSED ABOVE. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. JL(S,H)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1049 AM MDT THU JUL 8 2004 NEZ001>003-019>021-054-055-WYZ059>070-091130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1049 AM MDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND SPREAD EAST ACROSS THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. AS THE STORMS NEAR THE NEBRASKA/WYOMING BORDER AFTER 3 PM...SOME OF THE STORMS MAY BE SEVERE. THE MAIN THREAT FROM THE STRONGEST STORMS WILL BE WIND GUSTS OF 60 MPH OR GREATER AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY NEAR THE WYOMING/NEBRASKA BORDER AND IN THE WESTERN NEBRASKA PANHANDLE. STARK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL WHITNEY 42.78N 103.26W
07/08/2004 0.75 INCH DAWES NE TRAINED SPOTTER
STRONG WINDS, WINDOWS BROKEN, LIMBS DOWN
0353 PM HAIL 5 WSW CHADRON 42.80N 103.09W
07/08/2004 1.50 INCH DAWES NE TRAINED SPOTTER
0345 PM TORNADO 15 N CRAWFORD 42.90N 103.41W
07/08/2004 DAWES NE TRAINED SPOTTER
BRIEF TOUCHDOWN
0400 PM HAIL 9 SW CHADRON 42.73N 103.13W
07/08/2004 1.50 INCH DAWES NE TRAINED SPOTTER
0400 PM HAIL CHADRON 42.83N 103.00W
07/08/2004 1.50 INCH DAWES NE TRAINED SPOTTER
HAIL FROM 400 TO 415 PM 3/4 TO 1 1/2 INCH HAIL
0415 PM HAIL CHADRON ST PARK 42.68N 103.00W
07/08/2004 2.00 INCH DAWES NE TRAINED SPOTTER
TREE LIMBS DOWN
0245 PM HAIL 20 NE LUSK 42.97N 104.17W
07/08/2004 0.88 INCH NIOBRARA WY TRAINED SPOTTER
0255 PM HAIL 16 NNE HARRISON 42.90N 103.76W
07/08/2004 1.00 INCH SIOUX NE TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL
&&
JCHThe Cheyenne radar (KCYS), 128 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413949.